Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 4, NWS Austin/San Antonio, TX

December 10, 201233 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Dec 10, 2012, 4:17 AM CST for 33 counties in Texas. It took effect at Dec 10, 2012, 11:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2012, 4:17 AM CST (10:17 UTC)
In effect from
Dec 10, 2012, 11:00 PM CST
Expired
Dec 11, 2012, 10:00 AM CST
In force
11 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WWUS74 KEWX 101017
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
417 AM CST MON DEC 10 2012

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY FOR ALL OF SOUTH
CENTRAL TEXAS...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST
TUESDAY FOR ALL OF SOUTH CENTRAL TEXAS...

.STRONG NORTHERLY WINDS IN THE WAKE OF THE COLD FRONT WILL AFFECT
SOUTH CENTRAL TEXAS THIS MORNING. THE WINDS WILL DIMINISH BELOW
WIND ADVISORY CRITERIA THIS AFTERNOON AS THE PRESSURE GRADIENT
RELAXES. SURFACE HIGH PRESSURE WILL BUILD ACROSS SOUTH CENTRAL
TEXAS TONIGHT. THE DRY CANADIAN AIRMASS COMBINED WITH LIGHT WINDS
AND CLEAR SKIES OVERNIGHT WILL RESULT IN STRONG RADIATIONAL
COOLING. A WIDESPREAD FREEZE WILL OCCUR ACROSS SOUTH CENTRAL TEXAS
WITH A HARD FREEZE ACROSS THE HILL COUNTRY.

TXZ171>173-183>194-202>209-217>225-228-102200-
/O.NEW.KEWX.FZ.W.0004.121211T0500Z-121211T1600Z/
/O.EXT.KEWX.WI.Y.0006.000000T0000Z-121210T1800Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
417 AM CST MON DEC 10 2012

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM CST TUESDAY. 

* TIMING...FROM 11 PM CST TONIGHT TO 10 AM CST TUESDAY MORNING.

* TEMPERATURES...LOWS RANGING FROM 17 TO 25 DEGREES ACROSS THE HILL
  COUNTRY. LOWS 25 TO 30 DEGREES ACROSS THE REST OF SOUTH CENTRAL
  TEXAS. 

* IMPACTS...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
  IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
  OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN
THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM
FROM FREEZING.

&&

$$
6 follow-up statements
694 
WWUS74 KEWX 101520
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 AM CST MON DEC 10 2012

...WINDY CONDITIONS THROUGH NOON...FOLLOWED BY BELOW FREEZING
TEMPERATURES LATE TONIGHT THROUGH TUESDAY MORNING...

.STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL AFFECT
SOUTH CENTRAL TEXAS THROUGH THIS MORNING. THE WINDS WILL THEN
BEGIN TO DECREASE THIS AFTERNOON. SURFACE HIGH PRESSURE WILL
BUILD ACROSS SOUTH CENTRAL TEXAS TONIGHT. THE DRY CANADIAN AIR
MASS COMBINED WITH LIGHT WINDS AND CLEAR SKIES OVERNIGHT WILL
RESULT IN TEMPERATURES FALLING BELOW FREEZING. A WIDESPREAD FREEZE
WILL OCCUR ACROSS SOUTH CENTRAL TEXAS WITH A HARD FREEZE ACROSS
THE HILL COUNTRY.

TXZ171>173-183>194-202>209-217>225-228-110000-
/O.CON.KEWX.FZ.W.0004.121211T0500Z-121211T1600Z/
/O.CON.KEWX.WI.Y.0006.000000T0000Z-121210T1800Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
920 AM CST MON DEC 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM CST TUESDAY...

* TIMING...WINDS...THROUGH NOON CST TODAY. BELOW FREEZING
  TEMPERATURES...FROM 11 PM CST TONIGHT TO 10 AM CST TUESDAY
  MORNING.

* WINDS...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...LOWS RANGING FROM 17 TO 25 DEGREES ACROSS THE 
  HILL COUNTRY. LOWS 25 TO 30 DEGREES ACROSS THE REST OF SOUTH 
  CENTRAL TEXAS. 

* IMPACTS...WINDS...LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND
  PATIO FURNITURE WILL BE BLOWN AROUND. TEMPERATURES...A FREEZE
  WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY
  LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN
THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM
FROM FREEZING.

&&

$$
501 
WWUS74 KEWX 101646
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1046 AM CST MON DEC 10 2012

...WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA...
...FREEZING TEMPERATURES LATE TONIGHT THROUGH TUESDAY MORNING...

.NORTHERLY WINDS IN THE WAKE OF A COLD FRONT HAVE WEAKENED OVER
THE PAST FEW HOURS AND ARE BELOW WIND ADVISORY CRITERIA. WINDS
WILL CONTINUE TO DECREASE THIS AFTERNOON. SURFACE HIGH PRESSURE
WILL BUILD ACROSS SOUTH CENTRAL TEXAS TODAY. THE DRY CANADIAN
AIR MASS COMBINED WITH LIGHT WINDS AND CLEAR SKIES OVERNIGHT WILL
RESULT IN TEMPERATURES FALLING BELOW FREEZING. A WIDESPREAD FREEZE
WILL OCCUR ACROSS SOUTH CENTRAL TEXAS WITH A HARD FREEZE ACROSS
THE HILL COUNTRY.

TXZ171>173-183>194-202>209-217>225-228-110100-
/O.CAN.KEWX.WI.Y.0006.000000T0000Z-121210T1800Z/
/O.CON.KEWX.FZ.W.0004.121211T0500Z-121211T1600Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1046 AM CST MON DEC 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM CST TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE WIND ADVISORY. 

* TIMING...TEMPERATURES WILL DROP BELOW FREEZING AFTER 11 PM THIS
  EVENING AND REMAIN BELOW UNTIL 10 AM TUESDAY.

* TEMPERATURES...LOWS RANGING FROM 17 TO 25 DEGREES ACROSS THE
  HILL COUNTRY. LOWS 25 TO 30 DEGREES ACROSS THE REST OF SOUTH
  CENTRAL TEXAS.

* IMPACTS...SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY TONIGHT.
  THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION
  AND WILL BE DANGEROUS FOR PETS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
113 
WWUS74 KEWX 102107
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
307 PM CST MON DEC 10 2012

...FREEZING TEMPERATURES LATE TONIGHT THROUGH TUESDAY MORNING...

.NORTHERLY WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON AND
SURFACE HIGH PRESSURE WILL BUILD ACROSS SOUTH CENTRAL TEXAS. THE
DRY AIR MASS COMBINED WITH LIGHT WINDS AND CLEAR SKIES OVERNIGHT
WILL RESULT IN TEMPERATURES FALLING BELOW FREEZING. A WIDESPREAD
FREEZE WILL OCCUR ACROSS SOUTH CENTRAL TEXAS WITH A HARD FREEZE
ACROSS THE HILL COUNTRY.

TXZ171>173-183>194-202>209-217>225-228-110600-
/O.CON.KEWX.FZ.W.0004.121211T0500Z-121211T1600Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
307 PM CST MON DEC 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM CST TUESDAY...

* TIMING...TEMPERATURES WILL DROP BELOW FREEZING AFTER 11 PM 
  THIS EVENING AND REMAIN BELOW UNTIL 10 AM TUESDAY. 

* TEMPERATURES...LOWS RANGING FROM 17 TO 25 DEGREES ACROSS THE 
  HILL COUNTRY. LOWS 25 TO 30 DEGREES ACROSS THE REST OF SOUTH 
  CENTRAL TEXAS. 

* IMPACTS...SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY TONIGHT. 
  THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE 
  VEGETATION AND WILL BE DANGEROUS FOR PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TAKE ACTION TO PROTECT PLANTS...PETS...
PIPES...AND PEOPLE.

&&

$$
592 
WWUS74 KEWX 110323
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 PM CST MON DEC 10 2012

...FREEZING TEMPERATURES LATE TONIGHT THROUGH TUESDAY MORNING...

.LIGHT NORTHERLY WINDS WILL CONTINUE TONIGHT...AS A DRY RIDGE
OF HIGH PRESSURE SETTLES OVER SOUTH CENTRAL TEXAS. THE DRY AIR
MASS COMBINED WITH LIGHT WINDS OVERNIGHT WILL RESULT IN
TEMPERATURES FALLING BELOW FREEZING. A WIDESPREAD FREEZE
WILL OCCUR ACROSS SOUTH CENTRAL TEXAS WITH A HARD FREEZE
ACROSS THE HILL COUNTRY.

TXZ171>173-183>194-202>209-217>225-228-111100-
/O.CON.KEWX.FZ.W.0004.121211T0500Z-121211T1600Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
923 PM CST MON DEC 10 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY...

* TIMING...TEMPERATURES WILL DROP BELOW FREEZING AFTER 11 PM
  TONIGHT AND REMAIN BELOW FREEZING UNTIL 10 AM TUESDAY.

* TEMPERATURES...LOWS RANGING FROM 17 TO 25 DEGREES ACROSS THE
  HILL COUNTRY. LOWS WILL BE 25 TO 30 DEGREES ACROSS THE REST OF
  SOUTH CENTRAL TEXAS.

* IMPACTS...SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY TONIGHT. 
  THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE 
  VEGETATION AND WILL BE DANGEROUS FOR PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TAKE ACTION TO PROTECT PLANTS...PETS...
PIPES...AND PEOPLE.

&&

$$
949 
WWUS74 KEWX 111000
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 AM CST TUE DEC 11 2012

...FREEZING TEMPERATURES THROUGH THIS MORNING...

.LIGHT NORTHERLY WINDS WILL CONTINUE THROUGH THIS MORNING AS A
DRY RIDGE OF SURFACE HIGH PRESSURE REMAINS OVER SOUTH CENTRAL
TEXAS. TEMPERATURES AT OR BELOW FREEZING WILL PREVAIL THROUGH
10 AM THIS MORNING.

TXZ171>173-183>194-202>209-217>225-228-111600-
/O.CON.KEWX.FZ.W.0004.000000T0000Z-121211T1600Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
400 AM CST TUE DEC 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* TIMING...TEMPERATURES WILL BE AT OR BELOW FREEZING UNTIL 10 AM
  THIS MORNING.

* TEMPERATURES...MORNING LOWS RANGING FROM 18 TO 25 DEGREES ACROSS
  THE HILL COUNTRY. MORNING LOWS WILL BE 25 TO 31 DEGREES ACROSS
  THE REST OF SOUTH CENTRAL TEXAS.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER
  SENSITIVE VEGETATION AND WILL BE DANGEROUS FOR PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TAKE ACTION TO PROTECT PLANTS...PETS...
PIPES...AND PEOPLE.

&&

$$
318 
WWUS74 KEWX 111607
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 AM CST TUE DEC 11 2012

...THE FREEZE WARNING HAS EXPIRED...

.TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE AREA.

TXZ171>173-183>194-202>209-217>225-228-111715-
/O.EXP.KEWX.FZ.W.0004.000000T0000Z-121211T1600Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1007 AM CST TUE DEC 11 2012

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE ENTIRE AREA.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 10, 3:55 AM CST, 22 minutes earlier.

Area forecast discussion, Dec 10, 3:55 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 AM CST MON DEC 10 2012

.DISCUSSION...
CAA WILL DOMINATE TODAY IN THE WAKE OF THE COLD FRONT. AFTERNOON
HIGHS WILL BE IN THE 50S...NEAR 50 ACROSS THE HILL COUNTRY. A WIND
ADVISORY IS IN EFFECT UNTIL NOON. THE STRONGEST WIND GUSTS THIS
MORNING ARE EXPECTED OVER THE EXPOSED AREAS ADJACENT TO THE
BALCONES ESCARPMENT.

SURFACE HIGH PRESSURE WILL SETTLE IN ACROSS SOUTH CENTRAL TEXAS
TONIGHT. THIS WILL RESULT IN A WIDESPREAD FREEZE WITH A HARD
FREEZE ACROSS THE HILL COUNTRY. HAVE INCLUDED HILL COUNTRY
COUNTIES THAT HAVE ALREADY EXPERIENCE A FREEZE DUE TO THE HARD
FREEZE. LOWS TONIGHT WILL RANGE FROM THE UPPER TEENS TO LOWER 20S
ACROSS THE HILL COUNTRY TO NEAR 30 ALONG THE RIO GRANDE. HIGHS
ON TUESDAY WILL REMAIN IN THE 50S WITH NEAR 60 SOUTHWEST. ANOTHER
FREEZE WILL OCCUR TUESDAY NIGHT INTO WEDNESDAY...THOUGH THE NUMBER
OF HOURS BELOW FREEZING WILL BE LESS THAN WHAT IS EXPECTED FOR
TONIGHT.

THE SURFACE RIDGE WILL FINALLY MOVE TO THE EAST ALLOWING A WARMING
TREND TO BEGIN ON WEDNESDAY. A RETURN OF SHALLOW GULF MOISTURE IS
EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING AND THIS WILL RESULT
IN A MIX OF PATCHY FOG AND LIGHT DRIZZLE.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE FRIDAY INTO
SATURDAY ASSOCIATED WITH AN UPPER LEVEL TROF AND PACIFIC COLD FRONT.

&&

.FIRE WEATHER...
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY. MINIMUM
RELATIVE HUMIDITIES WILL RANGE FROM 15 PERCENT ACROSS THE HILL
COUNTRY TO 25 PERCENT SOUTHEAST. 20-FT WINDS WILL BE NORTHERLY AT
15 TO 20 MPH THIS MORNING...10 TO 15 MPH THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              52  29  55  30  62 /  -    0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  52  22  53  22  61 /  -    0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     52  26  54  27  63 /  -    0   0   0   0
BURNET MUNI AIRPORT            49  24  52  25  60 /  -    0   0   0   0
DEL RIO INTL AIRPORT           56  29  57  30  63 /  -    0   0   0   0
GEORGETOWN MUNI AIRPORT        51  25  53  26  60 /  -    0   0   0   0
HONDO MUNI AIRPORT             55  22  57  26  63 /  -    0   0   0   0
SAN MARCOS MUNI AIRPORT        52  25  55  26  61 /  -    0   0   0   0
LA GRANGE - FAYETTE REGIONAL   50  28  55  29  62 /  -    0   0   0   0
SAN ANTONIO INTL AIRPORT       53  27  56  29  61 /  -    0   0   0   0
STINSON MUNI AIRPORT           54  29  55  30  62 /  -    0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 11 PM THIS EVENING TO 10 AM CST TUESDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...
BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...
FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...
KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING COUNTIES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...13
Hazardous weather outlook, Dec 9, 10:15 PM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1015 PM CST SUN DEC 9 2012

TXZ171>173-183>194-202>209-217>225-228-101200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1015 PM CST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

WINDY AND COLDER TONIGHT. A WIND ADVISORY IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 10 AM MONDAY MORNING. STRONG THUNDERSTORMS
ARE POSSIBLE OVER THE EAST TO SOUTH PART OF SOUTH CENTRAL TEXAS...
WITH SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A WIND ADVISORY IS IN EFFECT THROUGH 10 AM CST MONDAY MORNING.
A DRY AND COLD CANADIAN AIRMASS WILL CONTINUE OVER SOUTH CENTRAL
TEXAS MONDAY THROUGH TUESDAY. A WIDESPREAD FREEZE WILL OCCUR ON
MONDAY NIGHT AND TUESDAY MORNING...WITH A HARD FREEZE ACROSS
THE HILL COUNTRY. A FREEZE WARNING WILL BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 9, 10:43 PM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1043 PM CST SUN DEC 9 2012

TXZ171>173-183>194-202>209-217>225-228-101000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1043 PM CST SUN DEC 9 2012

...POLAR AIR MOVING INTO SOUTH CENTRAL TEXAS TONIGHT AND SPREADING
ACROSS THE AREA FOR THE NEXT COUPLE OF DAYS...

AS A STRONG COLD FRONT SWEEPS THROUGH THE REGION TONIGHT...LOWS WILL
PLUNGE TO NEAR OR JUST BELOW FREEZING BY SUNRISE MONDAY ACROSS THE
HILL COUNTRY WITH NEAR 40 ALONG THE I-35 CORRIDOR. BREEZY TO WINDY
NORTH WINDS OF 20 TO 30 MPH WILL ACCOMPANY THE PASSAGE OF THE
FRONT. THE DRY...COLD SURFACE RIDGE WILL CONTINUE BUILDING INTO
THE REGION DURING THE DAY MONDAY WITH NORTH WINDS DECREASING
DURING THE LATE MORNING AND AFTERNOON HOURS. AS THE CENTER OF THE DRY
SURFACE RIDGE SETTLES OVER THE AREA TOMORROW NIGHT...CLEAR SKIES
AND DIMINISHING WINDS WILL CAUSE TEMPERATURES TO PLUNGE. BY
TUESDAY MORNING...FREEZING TEMPERATURES WILL ENCOMPASS VIRTUALLY
THE ENTIRE SOUTH CENTRAL TEXAS AREA...WITH READINGS FALLING TO
NEAR 20 ACROSS THE HILL COUNTRY AND THE MID TO UPPER 20S ALONG THE
I-35 CORRIDOR. UNDER MOSTLY SUNNY SKIES...TUESDAY'S HIGHS WILL
ONLY REACH INTO THE 50S AREA-WIDE...STRUGGLING TO REACH NEAR 50
ACROSS THE HILL COUNTRY.

THIS COLD WEATHER PATTERN WILL LIKELY LINGER ANOTHER DAY ON WEDNESDAY
BEFORE A RETURN SOUTHERLY FLOW STARTS A BONAFIDE WARMING TREND FOR
THE LATTER PART OF THE WEEK.

PREPARATIONS SHOULD BE MADE NOW FOR THIS PERIOD OF COLD WEATHER.
TENDER VEGETATION AND PETS SHOULD BE PROTECTED. OUTDOOR PIPES
SHOULD ALSO BE WRAPPED...ESPECIALLY IN HILL COUNTRY LOCATIONS WHERE
MANY HOURS OF SUBFREEZING TEMPERATURES ARE EXPECTED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES
ON THIS UPCOMING COLD WEATHER EVENT.
Local storm report, Dec 9, 10:59 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 PM CST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             5 W BERTRAM             30.74N  98.14W
12/09/2012  M0.50 INCH       BURNET             TX   AMATEUR RADIO

            PEA TO ONE HALF INCH HAIL NO DURATION

0700 PM     HAIL             1 NNW CIRCLE D-KC ESTAT 30.17N  97.24W
12/09/2012  M0.25 INCH       BASTROP            TX   COCORAHS

            10 MIN DURATION

0805 PM     HAIL             3 ESE GERONIMO          29.64N  97.92W
12/09/2012  M0.25 INCH       GUADALUPE          TX   COCORAHS

            PEA TO MARBLE SIVE HAIL. 20 MIN RAINFALL 0.95.

&&

EVENT NUMBER EWX1200508 EWX1200509 EWX1200510

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 6:15 PM CSTSpecial Weather StatementEWXKarnes, Wilson60 min
Dec 9, 6:34 PM CSTSpecial Weather StatementEWXBastrop, Caldwell, Lee56 min
Dec 9, 8:00 PM CSTSpecial Weather StatementEWXCaldwell, Gonzales, Guadalupe60 min
Dec 9, 9:46 PM CSTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more13 hr

Nearby

Freeze Warnings in Texas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.